Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2008, 4:44 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 4:44 PM EDT (20:44 UTC)
- Expired
- May 11, 2008, 5:03 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 124 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:51 PM EDT | HAIL 0.25 | 3 Nnw Eulonia, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:42 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 112044
SVRCHS
GAC179-183-191-112115-
/O.NEW.KCHS.SV.W.0080.080511T2044Z-080511T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 515 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF TOWNSEND...OR ABOUT 6 MILES EAST OF GARDI...MOVING
EAST AT 61 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
LUDOWICI...
TOWNSEND...
JONES...EULONIA...
SOUTH NEWPORT...SHELLMAN BLUFF...
HALFMOON LANDING...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3158 8171 3161 8176 3164 8180 3164 8182
3168 8186 3182 8137 3166 8112 3163 8112
3156 8117 3156 8120 3154 8126 3146 8162
TIME...MOT...LOC 2044Z 251DEG 53KT 3155 8164
$$
JAQ1 follow-up statement
000
WWUS52 KCHS 112103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT SUN MAY 11 2008
GAC179-183-191-112113-
/O.CAN.KCHS.SV.W.0080.000000T0000Z-080511T2115Z/
LONG GA-MCINTOSH GA-LIBERTY GA-
503 PM EDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY...
NORTHERN MCINTOSH AND SOUTHERN LONG COUNTIES HAS BEEN CANCELLED...
AT 503 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3158 8171 3161 8176 3164 8180 3164 8182
3168 8186 3182 8137 3166 8112 3163 8112
3156 8117 3156 8120 3154 8126 3146 8162
TIME...MOT...LOC 2103Z 251DEG 53KT 3164 8133
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:08 PM EDT, 36 minutes earlier.
Area forecast discussion, May 11, 4:08 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SUN MAY 11 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON THEN A
STRONG COLD FRONT WILL SWEEP THROUGH THIS EVENING. STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA ON MONDAY...PERSISTING THROUGH
WEDNESDAY. ANOTHER FRONT MAY AFFECT THE REGION LATE IN THE WEEK
OR OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A FEW STRONG TO SEVERE STORMS CONTINUE AHEAD OF A STRONG COLD
FRONT IN A MODERATELY UNSTABLE...HIGHLY SHEARED ENVIRONMENT. THIS
ACTIVITY WILL CONTINUE TO TREK QUICKLY THROUGH THE AREA LATE THIS
AFTERNOON. COLD FROPA EXPECTED BY 00Z WITH RAPIDLY CLEARING SKIES.
TEMPS WILL DROP INTO THE 50S MOST AREAS WITH STRONG COLD
ADVECTION.
WINDS WILL BE QUITE GUSTY OVERNIGHT WITH STRONGEST WINDS RIGHT
ALONG THE COAST WITH THE LAND/SEA INTERFACE. HAVE EXTENDED WIND
ADVISORY FOR COASTAL SC THROUGH TONIGHT. LAKE WIND RUNS THROUGH
MONDAY FOR LAKE MOULTRIE. DEEP MIXING OVER THE WARM LAKE WATERS
WILL ALLOW MUCH OF THE 40-45 KT 925 MB WIND ENERGY TO COME DOWN TO
THE SURFACE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DESPITE CONSIDERABLE COLD ADVECTION MONDAY...STRONG DOWNSLOPE FLOW
WILL SOMEWHAT COUNTERACT THE COLD AIR WITH SOME POTENTIAL TO MAKE
IT INTO THE 80S IN SOME AREAS. WINDY CONDITIONS WILL CONTINUE
THROUGH THE DAY. LAKE WIND ADVISORY WILL CONTINUE THROUGH MON
AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UNSEASONABLY COOL WEATHER ON TAP MON NIGHT WITH LOWS REACHING
INTO THE UPPER 40S INLAND AS HIGH PRES MOVES IN FROM THE N AND W.
FAIR WEATHER WILL THEN CONTINUE TUE INTO WED WITH A SLOW WARM-UP
ANTICIPATED AS THE HIGH PRES SLIDES OFFSHORE ALLOWING A WARMER SLY
FLOW TO SET UP...ALTHOUGH TEMPS LOOK TO REMAIN BELOW NORMAL
THROUGH WED. OUR NEXT RAIN CHANCES LOOK TO COME AS EARLY AS WED
NIGHT AS ANOTHER FRONT APPROACHES FROM THE W. UNSETTLED WEATHER
LOOKS TO PERSIST THROUGH SAT AS THE FRONT MOVES INTO THE AREA AND
STALLS ALLOWING A FEW WAVES OF LOW PRESSURE TO RIDE ALONG IT.
IMPROVING CONDITIONS SHOULD RETURN SUN AS THE UPPER TROUGH SHIFTS
OFFSHORE.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONVECTION SHOULD MISS BOTH TERMS THIS AFTERNOON. GUSTY WINDS THE
MAIN CONCERN OVERNIGHT INTO MONDAY WITH STRONG COLD AIR ADVECTION
BEHIND A COLD FRONT. CLEARING EXPECTED OVERNIGHT WITH STRONG
SUBSIDENCE.
EXTENDED AVIATION OUTLOOK...VFR CONDS EXCEPT POSSIBLE MVFR CONDS IN
SH/TSTMS THU/FRI.
&&
.MARINE...
STRONG COLD FRONT ADVANCING INTO EASTERN GA AND SHOULD BE PUSHING
OFF THE COAST DURING THE EVENING. THE STRONG GUSTY WINDS OVER THE
WATERS FROM EARLIER WERE DUE TO A RAPIDLY DEEPENING MESOSCALE LOW
ALONG THE WARM FRONT. THIS IS NOW PUSHING OFF TO THE NORTH AND
WINDS HAVE SUBSTANTIALLY DECREASED OVER THE WATERS. ANOTHER RAPID
RAMP-UP IS EXPECTED LATE THIS EVENING WHEN STRONG COLD ADVECTION
MOVES OVER THE WATERS. 925 MB WINDS PROGGED AT 40-50 KT. DUE TO
THE WATERS NOW BEING QUITE WARM...FAVORABLE MIXING PROFILES
EXPECTED TO BRING MUCH OF THE MOMENTUM TO THE SURFACE OVERNIGHT.
SOLID GALE CONDITIONS APPEAR LIKELY ALL WATERS. THE BIGGEST IF IS
IN THE HARBOR DUE TO THE FLOW ORIGINATING FROM LAND. BEST CHANCE
FOR GALES WILL BE IN GUSTS. HAVE HOISTED GALE WARNINGS ALL WATERS.
CONDITIONS BEGIN TO IMPROVE MON MORNING WITH THE OFFSHORE GA
WATERS IMPROVING DURING THE AFTERNOON.
SCA CONDS WIND DOWN MON NIGHT WITH CONDS REMAINING BELOW SCA
LEVELS THROUGH WED NIGHT AS HIGH PRES SLIDES OVER THE WATERS.
WINDS WILL LIKELY RAMP UP AGAIN THU/FRI AS THE HIGH SLIPS OFFSHORE
BUT MUCH DEPENDS ON THE EXACT EVOLUTION OF AT LEAST ONE SURFACE
LOW MOVING THROUGH THE CAROLINAS. MAY SEE SCA CONDS RETURN FOR AT
LEAST THE OUTER GA WATERS DURING THIS TIME.
&&
FIRE WEATHER...CRITICAL WINDS ARE EXPECTED ACROSS ALL AREAS MON WITH
CRITICAL HUMIDITIES MAINLY W OF INTERSTATE 95. HOWEVER...BASED ON
RECENT RAINFALL AND DISCUSSION WITH LOCAL FIRE OFFICIALS...THERE IS
NO NEED FOR ANY RED FLAG WARNINGS OR FIRE DANGER STATEMENTS AT THIS
TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR GAZ114>119-
137>141.
SC...LAKE WIND ADVISORY UNTIL 4 PM EDT MONDAY FOR SCZ045.
WIND ADVISORY UNTIL 5 AM EDT MONDAY FOR SCZ048>050.
MARINE...GALE WARNING UNTIL 11 AM EDT MONDAY FOR AMZ330-350-352-354.
TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR AMZ354.
GALE WARNING UNTIL 4 PM EDT MONDAY FOR AMZ374.
&&
JRL/RJBHazardous weather outlook, May 11, 3:21 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT SUN MAY 11 2008 GAZ087-088-099>101-SCZ040-042>044-047-051-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-COASTAL JASPER- 321 PM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ114>119-137>141-121000- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 321 PM EDT SUN MAY 11 2008 ...TORNADO WATCH 308 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS WILL LEAD TO SOME STRONG THUNDERSTORMS INTO EARLY EVENING...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-121000- BERKELEY- 321 PM EDT SUN MAY 11 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048>050-121000- BEAUFORT-COASTAL COLLETON-CHARLESTON- 321 PM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 321 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS MAY DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 321 PM EDT SUN MAY 11 2008 ...TORNADO WATCH 308 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 11 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 321 PM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 11, 3:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL LUDOWICI 31.71N 81.74W
05/11/2008 E0.88 INCH LONG GA TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
HIGHWAY 301 AND HIGHWAY 57 IN DOWNTOWN LUDOWICI GEORGIA.
&&
DPBSpecial weather statement, May 11, 4:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EDT SUN MAY 11 2008 GAZ101-SCZ047-048-051-112030- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER- 401 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT COUNTY AND JASPER COUNTY THROUGH 430 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR TILLMAN...OR ABOUT 10 MILES WEST OF RIDGELAND...MOVING EAST AT 59 MPH. AREAS IN AND AROUND COOSAWHATCHIE...GRAHAMVILLE...OLD HOUSE... RIDGELAND...SHELDON...SWITZERLAND...TARBORO...TILLMAN AND EBENEZER WILL BE IMPACTED THROUGH 430 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 4:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 E DARIEN 31.37N 81.42W
05/11/2008 E0.50 INCH MCINTOSH GA EMERGENCY MNGR
&&
33Local storm report, May 11, 4:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 NNE SHELLMAN BLUFF 31.59N 81.32W
05/11/2008 E1.00 INCH MCINTOSH GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL LASTING FOR 10 MINUTES
AT THE DALLAS BLUFF MARINA AND CAMPGROUND.
&&
DPBLocal storm report, May 11, 4:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO 2 NNW DARIEN 31.40N 81.45W
05/11/2008 MCINTOSH GA FIRE DEPT/RESCUE
DARIEN FIRE DEPARTMENT CHIEF REPORTS A TORNADO IN THE
AREA OF THE GEORGIA ISLAND FACTORY SHOPPES NEAR THE
INTERSECTION OF I-95 AND ROUTE 251. NUMEROUS TREES DOWN.
ONE TREE DOWN ON A HOME. SO FAR THERE HAS BEEN NO DAMAGE
FOUND TO THE STORES OF THE MALL.
&&
33Special weather statement, May 11, 4:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT SUN MAY 11 2008 GAZ137>141-112115- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 439 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY AND LIBERTY COUNTY THROUGH 515 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF TOWNSEND...OR ABOUT OVER GARDI...MOVING EAST AT 61 MPH. AREAS IN AND AROUND EULONIA...HALFMOON LANDING...JONES...PINE HARBOR...RETREAT...SHELLMAN BLUFF...SOUTH NEWPORT AND TOWNSEND WILL BE IMPACTED THROUGH 515 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:23 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 37 min |
| May 11, 2:16 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 44 min |
| May 11, 7:01 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 59 min |
| May 11, 7:12 AM EDT | Tornado Warning | CHS | Jenkins, Screven | 48 min |
| May 11, 7:16 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 29 min |
| May 11, 7:39 AM EDT | Tornado Warning | CHS | Screven | 66 min |
| May 11, 7:41 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 49 min |
| May 11, 7:48 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 57 min |
| May 11, 7:50 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 40 min |
| May 11, 7:53 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 52 min |
| May 11, 7:59 AM EDT | Tornado Warning | CHS | Screven | 16 min |
| May 11, 8:18 AM EDT | Tornado Warning | CHS | Bulloch, Effingham | 27 min |
| May 11, 8:24 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more | 36 min |
| May 11, 8:31 AM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 29 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 41 min |
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 19 min |
| May 11, 8:53 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 52 min |
| May 11, 9:08 AM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 37 min |
| May 11, 9:14 AM EDT | Tornado Warning | CHS | Long, McIntosh | 31 min |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 29 min |
| May 11, 9:36 AM EDT | Tornado Warning | CHS | Long, McIntosh | 24 min |
| May 11, 9:52 AM EDT | Tornado Warning | CHS | McIntosh | 23 min |
| May 11, 10:43 AM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| May 11, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 65 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 40 min |
| May 11, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 49 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 32 min |
| May 11, 3:52 PM EDT | Tornado Warning | CHS | Liberty, McIntosh | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.